Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 23, 2023, 7:13 AM CDT for Gulf County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2023, 7:13 AM CDT (12:13 UTC)
- Expired
- Jul 23, 2023, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 98 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2165 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted.
327
WGUS52 KTAE 231213
FFWTAE
FLC045-231515-
/O.NEW.KTAE.FF.W.0045.230723T1213Z-230723T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
713 AM CDT Sun Jul 23 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Gulf County in the panhandle of Florida...
* Until 1015 AM CDT /1115 AM EDT/.
* At 713 AM CDT /813 AM EDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Between 2.5 and 5
inches of rain have fallen in the last 3 Hours. The expected
rainfall rate is 2 to 4.5 inches in 1 hour. Additional rainfall
amounts of 2 to 3 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Port St. Joe, Highland View, Milltown, Saint Joe Beach, Ward
Ridge, Jones Homestead, St Joseph State Park and White City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
&&
LAT...LON 2986 8543 2988 8540 2991 8539 2993 8538
2994 8533 2991 8526 2988 8522 2985 8522
2980 8524 2977 8527 2976 8529 2976 8536
2974 8540 2981 8544
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-4.5 INCHES IN 1 HOUR
$$
EBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 5:38 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 23, 5:38 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
638 AM EDT Sun Jul 23 2023
...New AVIATION...
.NEAR TERM...
(Today and tonight)
Issued at 207 AM EDT Sun Jul 23 2023
Another day of showers and thunderstorms. The upper level trough
drawing in the westerly flow will continue to bring unsettled
weather through the term. Elevated PWATs above 2" will lead to heavy
rainfall that could lead to localized flash flooding in case of slow-
movers and/or training storms. The WPC has placed the entire CWA in
a Marginal Risk (1 of 4) for excessive rainfall for today. Storms
are forecast to begin offshore this morning, moving in to the FL
panhandle. As the day progresses with the daytime heating,
instability will increase inland, allowing for storms to initiate in
our AL and GA counties this afternoon. The SPC has highlighted our
GA counties in a Marginal Risk (1 of 5) for severe weather due to
forecast CAPE being 2000 J/kg, DCAPE around 500 J/kg, deep layer
shear of 20-25 kts, and steep low-level lapse rates. The main
concern with today's storms will be damaging wind gusts and small
hail, particularly over our central GA counties. The afternoon
storms will be pushed south as a frontal boundary moves through the
CWA during the day. Thunderstorm activity should diminish after the
sun sets this evening. High PoPs today around 80 to 90 percent,
starting along the panhandle coast and expanding inland with the
help of the front.
Temperatures today will be a little "cooler" due to the rain and
cloud cover with highs in the upper 80s to low 90s, and heat indices
below 100 degrees. Overnight lows will be in the low 70s.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 207 AM EDT Sun Jul 23 2023
As a broad upper level trough lifts north and weakens through the
beginning of the week, drier air aloft will filter into the
region from the north. Shower and storm activity will decrease
markedly from the weekend period with most activity confined to
our marine zones in the morning and then our Florida zones in the
afternoon. By Tuesday, further reductions in deep-layer moisture
should lead to only isolated showers across the area in the
afternoon. With shower chances decreasing, expect temperatures to
warm up from the lower 90s on Monday into the mid 90s on Tuesday.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 207 AM EDT Sun Jul 23 2023
A return to a more typical summertime pattern is expected in the
long term as weak upper level flow develops. At the surface, the
Bermuda high builds back westward, bringing east and
southeasterly flow back to the area at the low to mid levels. This
will allow a more typical summertime pattern to develop with
scattered showers and storms each afternoon and high temperatures
remaining warm in the mid 90s.
&&
.AVIATION...
(12Z TAFS)
Issued at 637 AM EDT Sun Jul 23 2023
Low cigs and vsbys with MVFR/IFR conditions will continue to
affect DHN, ABY, and VLD until around 13/14Z. Showers and
thunderstorms along the coast and pushing onshore affecting the
ECP and TLH terminals through the afternoon. All terminals can
expect some VCTS this afternoon through the evening. Cigs may fall
to MVFR during thunderstorms. Thunderstorm activity should
diminish after sunset.
&&
.MARINE...
Issued at 207 AM EDT Sun Jul 23 2023
Elevated south/southwesterly flow around 10 to 15 knots this
afternoon will lead to 2 to 3 feet seas. Main marine concerns will
be the elevated winds and seas through Monday morning, and fairly
widespread showers and thunderstorms in the morning and overnight
hours through Tuesday morning. Winds will let up by Monday
afternoon and generally become south and southeasterly by the
later part of the upcoming week. Expect seas to lower to around 1
to 2 feet as well.
&&
.FIRE WEATHER...
Issued at 207 AM EDT Sun Jul 23 2023
High rain chances are expected today but we will begin to see
drier weather for Monday as we then head into a more typical
summertime pattern with diurnal showers and thunderstorms.
Temperatures today will be in the upper 80s with heat indices
generally below 100, but temps are expected to rise back to the
mid and upper 90s during the week with heat indices around 100, so
be sure to prepare for that. Otherwise, there are no fire weather
concerns.
&&
.HYDROLOGY...
Issued at 207 AM EDT Sun Jul 23 2023
A wet pattern looks to continue through the remainder of the
weekend, and into Monday for the Southeast Big Bend of Florida.
Isolated flash flooding is the largest concern, in addition to a
low potential for training storms. Widespread forecast totals of
around 1 inches of rainfall are expected today through Monday;
however, isolated areas will likely see higher amounts, especially
near the coast where rain chances are higher. WPC has forecast a
marginal risk for excessive rainfall through the weekend for much
of the forecast area, and into Monday for the SE Big Bend of
Florida. Much of these storms are being fueled by an extremely
moist environment, which is expected to remain across the area
through Monday morning before much drier air pushes into the
region behind an exiting frontal boundary.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 87 73 90 73 / 90 40 50 10
Panama City 87 75 90 76 / 90 50 50 10
Dothan 86 71 90 70 / 80 30 20 0
Albany 87 72 90 71 / 80 30 20 0
Valdosta 89 72 90 72 / 80 40 50 10
Cross City 90 75 88 74 / 80 70 90 20
Apalachicola 86 76 88 77 / 90 60 70 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Montgomery
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...Montgomery
MARINE...Dobbs
FIRE WEATHER...Montgomery
HYDROLOGY...BunkerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:48 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 43 hr |
| Jul 23, 5:41 AM CDT | Special Marine Warning | TAE | 64 min | |
| Jul 23, 6:09 AM CDT | Special Marine Warning | TAE | 96 min | |
| Jul 23, 6:44 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 23, 6:50 AM CDT | Areal Flood Advisory | TAE | Gulf | 3 hr |
| Jul 23, 7:25 AM CDT | Special Weather Statement | TAE | Bay, Calhoun | 50 min |
| Jul 23, 7:39 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 23, 7:41 AM CDT | Areal Flood Advisory | TAE | Bay | 3 hr |
| Jul 23, 7:58 AM CDT | Special Weather Statement | TAE | Gadsden | 62 min |
| Jul 23, 8:53 AM CDT | Special Marine Warning | TAE | 3 hr | |
| Jul 23, 9:04 AM CDT | Special Weather Statement | TAE | Leon | 56 min |
| Jul 23, 9:36 AM CDT | Special Marine Warning | TAE | 54 min | |
| Jul 23, 9:41 AM CDT | Special Weather Statement | TAE | Jefferson, Madison | 49 min |
| Jul 23, 9:49 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 41 min |
| Jul 23, 10:08 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 67 min |
| Jul 23, 10:24 AM CDT | Special Weather Statement | TAE | Lafayette, Taylor | 81 min |
| Jul 23, 10:50 AM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 40 min |
| Jul 23, 11:01 AM CDT | Areal Flood Advisory | TAE | Madison | 3 hr |
| Jul 23, 1:40 PM CDT | Special Weather Statement | TAE | Bay | 50 min |
| Jul 23, 1:42 PM CDT | Special Marine Warning | TAE | 93 min | |
| Jul 23, 4:14 PM CDT | Special Marine Warning | TAE | 91 min | |
| Jul 23, 5:04 PM CDT | Special Weather Statement | TAE | Gulf | 26 min |
| Jul 23, 5:46 PM CDT | Special Marine Warning | TAE | 89 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.